MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Ventricular Fibrillation (2130); Embolism/Embolus (4438)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an air embolism occurred.The target lesion was located in the left main.The opticross imaging catheter was advanced for ultrasound examination of the target lesion.At some point it was noticed that an air embolism went down the left anterior descending artery.The patient began experiencing chest pain and was having difficulty breathing.The patient also experienced ventricular fibrillation.The patient was put on 100% oxygen and a dopamine drip.A non-boston scientific aspiration catheter was used to remove the air embolism and the patient made a full recovery.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed no issued; the device appears to be in good condition.No damages or failures were noted on the catheter code pcba board assembly.It was observed that the catheter flushed normally when the imaging core was fully retracted and fully advanced.Impedance test was performed which showed an electrical short at the distal wave form.Microscopic inspection revealed pitting and degradation of the transducer housing consistent with saline damage which occurs post-use of the device and is not related to the original device failure.There was no damage observed on the distal tip or guidewire exit port assembly.The catheter was properly recognized by the imaging system when plugged into the motor drive unit and no connection issues or errors were detected during its testing.It was observed that the catheter flushed normally when the imaging core was fully retracted and fully advanced.The complaint device was sent for x-ray analysis to further characterize the electrical failure.Based on the x-ray analysis, no discernible defect could be seen.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13261075
Report Number2134265-2022-00288
Device Sequence Number1546702
Product Code OBJ
UDI-Device Identifier08714729847878
UDI-Public08714729847878
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0028426372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale